MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08828610190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter stated they received questionable results for one patient tested with the elecsys free psa and the elecsys total psa assay on a cobas e 801 analytical unit.The free psa values were greater than the total psa values.The questionable results were reported outside of the laboratory.This medwatch will apply to the free psa assay.Please refer to the medwatch with patient identifier.Patient identifier (b)(6) for information related to the total psa assay.A first sample of the patient was tested on (b)(6) 2023: the first sample initially resulted in a free psa value of 2.88 ng/ml.The first sample initially resulted in a total psa value of 0.180 ng/ml.A second sample of the patient was tested on an unknown date: the second sample initially resulted in a free psa value of 2.79 ng/ml and repeated in a different laboratory on a cobas pure analyzer as 2.74 ng/ml.The second sample initially resulted in a total psa value of 0.174 ng/ml and repeated in a different laboratory on a cobas pure analyzer as 0.19 ng/ml.The patient went to another laboratory and received a free psa value of 0.068 ng/ml and a total psa value of 0.415 ng/ml.The method used and the date of measurement is unknown.The serial number of the e801 analyzer is (b)(4).
 
Additional Manufacturer Narrative
The last preventive maintenance was performed on 27-oct-2022 including a measuring cell change.The customer does not run quality controls daily.
 
Additional Manufacturer Narrative
Calibration signals were within the expected range.No quality control results for level 1 were provided.Quality control results of level 2 were acceptable for free psa.Upon review of the alarm trace, no relevant alarms were observed.The customer stores calibrators and controls in the freezer without temperature control.The customer thaws the aliquots, runs the quality control or calibrators, and freeze them again.The samples were requested but were not available for investigation.The investigation could not identify a product problem.The cause of the event could not be determined.The issue is consistent with an interference and/or a seldom psa isoform present in the sample that leads to the free psa values being greater than the total psa values.Per product labeling: "in rare cases, interference due to extremely high titers of antibodies to analytes specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.".

Brand Name
ELECSYS FREE PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
na
indianapolis, IN 46250
3174767531
MDR Report Key16549458
Report Number1823260-2023-00822
Device Sequence Number17653098
Product Code LTJ
UDI-Device Identifier07613336166628
UDI-Public07613336166628
Combination Product (Y/N)N
Initial Reporter CountryGT
PMA/510(K) Number
P000027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08828610190
Device Lot Number61763202
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown